MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Date of event: unknown, exact date not provided (2017).(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt225 16.5 diopter intraocular lens (iol) was implanted on (b)(6) 2017.Post-operatively, the patient was unhappy with the lens and it was later explanted on (b)(6) 2017.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the intraocular lens (model zxt225, +16.5 diopter) was explanted from the right eye of a (b)(6) year-old female patient.No incision enlargement, no vitrectomy was performed, no sutures were used and no patient injury post-op was reported.Another lens different model and higher diopter (zlb00 +17.0) was implanted as a replacement.No further information was provided.Date of birth: (b)(6).Sex/gender: female.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
The following updated information was known at the time of submission of follow-up #1 however was inadvertently not updated/included: initial reporter name and address: (b)(6).Health professional - yes.Physician.Device available for evaluation?: yes, returned to manufacturer on 09/28/2017.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye showed the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6854316
Report Number9614546-2017-00859
Device Sequence Number496343
Product Code POE
UDI-Device Identifier05050474605725
UDI-Public(01)05050474605725(17)211101
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/01/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer09/07/2017
10/13/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/03/2017
11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;